Alert archive / Tennessee / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Nashville, TN

February 19, 20128 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Feb 19, 2012, 4:41 AM CST for 8 counties in Tennessee. It took effect at Feb 19, 2012, 9:00 AM CST. It was in force for 9 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2012, 4:41 AM CST (10:41 UTC)
In effect from
Feb 19, 2012, 9:00 AM CST
Expired
Feb 19, 2012, 6:00 PM CST
In force
9 hr
Issued by
NWS Nashville, TN

Counties Clay County, TN, Cumberland County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 19, 11:15 AM CSTSNOW 2Jamestown, TNTWO INCHES REPORTED ON GROUND.
Feb 19, 12:02 PM CSTSNOW 17 Sw Livingston, TNTRAINED SPOTTER REPORTS 1 INCH SNOW ON GROUND IN RICKMAN, TN.
Feb 19, 12:18 PM CSTSNOW 24 E Monterey, TNTRAINED SPOTTER REPORTED LOCATIONS WITH 2 INCHES OF SNOW ON GROUND BETWEEN MONTEREY AND CLARKRANGE.
Feb 19, 12:30 PM CSTSNOW 1.110 Wnw Celina, TNTRAINED SPOTTER REPORTED 1.1 INCH OF SNOW ON GROUND IN NW CLAY COUNTY.
Feb 19, 1:08 PM CSTSNOW 15 W Livingston, TNTRAINED SPOTTER REPORTS 1 INCH SNOW ON GROUND WITH SLICK ROADS ON HWY 85 BETWEEN LIVINGSTON AND GAINESBORO.
Feb 19, 2:00 PM CSTSNOW 2Gainesboro, TNTWO INCHES OF TOTAL SNOWFALL ACCUMULATION ON AVERAGE OCCURRED ACROSS THE COUNTY.
Feb 19, 2:30 PM CSTSNOW 4Jamestown, TNLAW ENFORCEMENT REPORTED 4 INCH SNOW ON GROUND IN JAMESTOWN.
Feb 19, 3:19 PM CSTSNOW 4Jamestown, TNEMERGENCY MANAGER REPORTED 4 INCHES OF SNOW ON GROUND.
Feb 19, 4:00 PM CSTSNOW 1Crossville, TNONE INCH OF TOTAL SNOWFALL ACCUMULATION ON AVERAGE OCCURRED ACROSS THE COUNTY.
Feb 19, 5:44 PM CSTSNOW 2Livingston, TNONE HALF OF AN INCH OF NEW SNOWFALL OVER THE PAST 20 TO 30 MINUTES WITH TWO INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF LIVINGSTON.
Feb 19, 5:45 PM CSTSNOW 0Byrdstown, TNTWO TO THREE INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF BYRDSTOWN.
Feb 19, 5:45 PM CSTSNOW 3Byrdstown, TNTWO TO THREE INCHES OF TOTAL SNOWFALL ACCUMULATION IN AND AROUND THE CITY OF BYRDSTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WWUS44 KOHX 191041
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CST SUN FEB 19 2012

...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY...

.TWO LOW PRESSURE SYSTEMS WILL BRING PRECIPITATION TO MIDDLE
TENNESSEE TODAY. COLDER AIR IN THE OHIO VALLEY WILL SINK SOUTH 
INTO NORTH MIDDLE TENNESSEE THIS MORNING...AND EXPECT AREAS OF
SNOW TO DEVELOP. THE BEST CHANCE TO SEE ACCUMULATING SNOW WILL
BE NORTHEAST MIDDLE TENNESSEE...INCLUDING THE NORTHERN CUMBERLAND
PLATEAU REGION.

TNZ009>011-031>034-066-192200-
/O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/
/O.NEW.KOHX.WS.W.0001.120219T1500Z-120220T0000Z/
MACON-CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CUMBERLAND-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...CROSSVILLE
441 AM CST SUN FEB 19 2012

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW
  CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE
  AFTERNOON.

* MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4
  INCHES IN THE AREA.

* OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS ON
  SUNDAY. BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008-028>030-064-065-192200-
/O.UPG.KOHX.WS.A.0001.120219T1500Z-120220T0000Z/
/O.NEW.KOHX.WW.Y.0003.120219T1500Z-120220T0000Z/
SUMNER-WILSON-TROUSDALE-SMITH-DE KALB-WHITE-
INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...SMITHVILLE...SPARTA
441 AM CST SUN FEB 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CST THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN WILL TRANSITION TO SNOW THIS MORNING...WITH SNOW
  CONTINUING SUNDAY AFTERNOON BEFORE TAPERING OFF LATE IN THE
  AFTERNOON.

* MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 1 TO 2
  INCHES IN THE AREA.

* OTHER IMPACTS...SNOW ACCUMULATION WILL MAINLY BE IN GRASSY
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
741 
WWUS44 KOHX 191951
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CST SUN FEB 19 2012

...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY...

.LINGERING MOISTURE ASSOCIATED WITH A STORM SYSTEM RACING EASTWARD
TOWARD THE CAROLINAS WILL AFFECT PARTS OF NORTHEAST MIDDLE
TENNESSEE AND THE CUMBERLAND PLATEAU THE REMAINDER OF THE
AFTERNOON. 

TNZ009-192100-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/
MACON-
INCLUDING THE CITY OF...LAFAYETTE
151 PM CST SUN FEB 19 2012

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER
STORM WARNING FOR MACON COUNTY.

EARLIER HEAVY SNOWFALL HAS MOVED EAST, LEAVING ONLY LIGHT SNOW AND
FLURRIES THE REMAINDER OF THE AFTERNOON.

$$

TNZ008-028>030-064-065-192100-
/O.CAN.KOHX.WW.Y.0003.000000T0000Z-120220T0000Z/
SUMNER-WILSON-TROUSDALE-SMITH-DE KALB-WHITE-
INCLUDING THE CITIES OF...GALLATIN...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...SMITHVILLE...SPARTA
151 PM CST SUN FEB 19 2012

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER
WEATHER ADVISORY.

ACCUMULATING SNOW HAS ENDED, WITH ONLY LIGHT PRECIPITATION
EXPECTED THE REST OF THE AFTERNOON.

$$

TNZ010-011-031>034-066-200000-
/O.CON.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CUMBERLAND-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...CROSSVILLE
151 PM CST SUN FEB 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PARTS OF NORTHWEST MIDDLE TENNESSEE AND THE UPPER
PLATEAU... 

* TIMING...SNOW WILL CONTINUE SUNDAY AFTERNOON BEFORE TAPERING OFF
  TOWARD EVENING.

* MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 
  4 INCHES IN THE AREA. 

* OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS.
  BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ROSE
428 
WWUS44 KOHX 192116
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CST SUN FEB 19 2012

...WINTER STORM TO AFFECT NORTHEAST MIDDLE TENNESSEE TODAY...

.LINGERING MOISTURE ASSOCIATED WITH A STORM SYSTEM RACING
EASTWARD TOWARD THE CAROLINAS WILL AFFECT PARTS OF NORTHEAST
MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU THE REMAINDER OF THE
AFTERNOON.

TNZ010-031>033-192230-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/
CLAY-JACKSON-PUTNAM-OVERTON-
INCLUDING THE CITIES OF...CELINA...GAINESBORO...COOKEVILLE...
LIVINGSTON
316 PM CST SUN FEB 19 2012

...WINTER STORM WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELED THE WINTER
STORM WARNING FOR PARTS OF NORTHEAST MIDDLE TENNESSEE.

$$

TNZ011-034-066-200000-
/O.CON.KOHX.WS.W.0001.000000T0000Z-120220T0000Z/
PICKETT-FENTRESS-CUMBERLAND-
INCLUDING THE CITIES OF...BYRDSTOWN...JAMESTOWN...CROSSVILLE
316 PM CST SUN FEB 19 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PARTS OF THE UPPER PLATEAU...

* TIMING...SNOW WILL CONTINUE SUNDAY AFTERNOON BEFORE TAPERING
  OFF TOWARD EVENING.

* MAIN IMPACT...SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 
  4 INCHES IN THE AREA. 

* OTHER IMPACTS...ROADS MAY BECOME SNOW COVERED AND HAZARDOUS. 
  BLACK ICE MAY BE A PROBLEM SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ROSE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 4:08 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 19, 4:08 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
408 AM CST SUN FEB 19 2012

.SHORT TERM (SUN-TUE)...
COUPLE OF H5 SHORTWAVES APPROACHING MID TN. SOUTHERN ONE IS OVR
THE LWR MS VLY INCREASING THE RAIN SHIELD. SECOND ONE WITH COLD
AIR ALOFT IS APPROACHING MO HEADING ESE. BOTH OF THESE FEATURE
COMBINE TO INCREASE LIFT OVR MID TN...AS PCPN DEVELOPS IN THE MID-
STATE.

COLD SFC HIGH PRES REMAINS TO THE NORTH. EXPECT THE COLDER AIR TO
HAVE A COOLING EFFECT IN THE BOUNDARY LAYER TODAY...AS NORTH WINDS
WL CONTINUE TDAY. THE MOST PROFOUND AFFECT OF THE COLDER AIR WL BE
NORTH AND EAST OF NASHVILLE...WHERE A WINTER STORM WATCH WAS IN
EFFECT. THE WATCH WAS UPGRADED TO A WARNING NEAR THE KY BORDER AND
IN THE NORTHERN PLATEAU. THE WESTERN PART OF THE WATCH WL BE DOWN-
GRADED TO AN ADVISORY. SNOW ACCUMULATONS OF 1-2 INCHES IN THE
ADVISORY...2-4 IN THE WARNING.

PRECIPITATION WL QUICKLY DEPART THIS AFTN WEST TO EAST. ONLY EXPECT
ISO SW- PLAT THROUGH MID EVENING...WITH DECREASING CLOUDS. TEMPS
WL BOTTOM OUT IN THE MID-UPR 20S IN THE DRIER AIR. UPR H5 RIDGE
BUILDS BACK PRES DAY UNDER MOSTLY SUNNY SKIES. HIGHS WL QUICKLY
WARM BACK INTO THE LWR-MID 50S.

A PAC COLD FRONT WL APPROACH THE REGION TUE AND IS EXPECTED TO
WASH OUT DURING THE DAY. WL MENTION A CHC OF RW- MON NGT-TUE WITH
THE WEAK SYSTEM.

LONG TERM (WED-SAT)...
PATTERN REMAIN MILD WED-THU. ANOTHER WEAK LOW WL MOVE INTO THE
REGION WED WITH SCHC SHOWERS. A STRONGER COLD FRONT MOVES INTO THE
REGION FRI WITH COLDER TEMPS NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      44  29  54  41 / 100  05  05  20
CLARKSVILLE    42  27  54  42 /  90  05  05  30
CROSSVILLE     40  26  51  37 / 100  20   0  10
COLUMBIA       45  29  56  42 / 100  05  05  20
LAWRENCEBURG   46  27  57  42 / 100  05  05  20
WAVERLY        45  27  55  43 /  90  05  05  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TNZ008-028>030-064-065.

WINTER STORM WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR TNZ009>011-031>034-066.

&&

04
Hazardous weather outlook, Feb 18, 4:41 AM CST, 24 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CST SAT FEB 18 2012

TNZ008>011-028>034-064>066-191130-
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND-
441 AM CST SAT FEB 18 2012

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A THREAT OF A WINTER STORM ON SUNDAY.

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST FROM ALABAMA TO THE
CAROLINAS ON SUNDAY. COLDER AIR WILL WRAP AROUND THE LOW PRESSURE
SYSTEM AND RAIN WILL CHANGE TO SNOW IN NORTH MIDDLE TENNESSEE.
SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN NORTHEAST MIDDLE
TENNESSEE...WITH TWO TO FOUR INCHES.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ005>007-022>027-056>063-075-077>080-093>095-191130-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-
LAWRENCE-GILES-
441 AM CST SAT FEB 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST INTO THE CAROLINAS ON
SUNDAY. COLDER AIR WILL WRAP AROUND THE LOW AND RAIN WILL CHANGE
TO SNOW IN NORTH MIDDLE TENNESSEE. MORE SIGNIFICANT SNOW ACCUMULATIONS
ARE EXPECTED IN NORTHEAST MIDDLE TENNESSEE...WITH A WINTER WEATHER
WATCH IN EFFECT. SNOW ACCUMULATIONS OF ONE TO TWO INCHES ARE
POSSIBLE FURTHER WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:41 AM CSTWinter Weather AdvisoryOHXDeKalb, Smith, Sumner, Trousdale, White, Wilson9 hr

Nearby

Winter Storm Warnings in Tennessee, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.